MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE GLENOID, PEGGED BETA, MEDIUM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE GLENOID, PEGGED BETA, MEDIUM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 314-02-13
Medical Device Problem Codes Fracture (1260); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Joint Laxity (4526); Muscle/Tendon Damage (4532); Aseptic loosening (4883); Arthropathy (4894)
Date of Event 07/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.D10: (b)(6), 310-02-47 - equinoxe, humeral head tall, 47mm (beta), (b)(6), 300-20-02 - equinox square torque define screw drive kit, (b)(6), 300-10-15 - equinoxe replicator plate 1.5mm o/s, (b)(6), 300-01-13 - equinoxe, humeral stem primary, press fit 13mm.
 
Event or Problem Description
As reported, approximately 11 years and 11 months post the initial left total shoulder arthroplasty, the patient complained about loosening in the shoulder joint.The rotator cuff failed, leading to glenoid loosening.Everything was removed.There was no reported breakage of a device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: h6, h11 the following sections were corrected: h6 no device was returned for evaluation; photographs of the device were provided; however, the reported event was unable to be confirmed.The review identified a fractured peripheral peg on the glenoid body.This likely occurred during removal of the implant.It was also identified that the glenoid was fractured into two separate pieces, which was confirmed to have occurred during removal.The photo shows significant wear of the superior articular surface of the glenoid, which is consistent with rotator cuff failure and subsequent superior migration of the humeral head relative to the glenoid, as well as the implant reaching the end of it's lifetime.Photos show peeling, or a tear along the inferior-anterior edge of the glenoid, which is consistent with tool damage during removal or wear as a result of glenoid migration and contact with other implanted devices or native bone.There appear to be straight gouges along both the mating and articular surface of the glenoid body which were likely the result of tool damage during removal.Additionally, there does not appear to be any bone cement on any of the visible pegs; therefore, potential uncemented (off-label) use may have contributed to the glenoid loosening as well.Photos provided of the explanted humeral stem and humeral appear unremarkable and consistent with being implanted long-term.Operative notes and/or medical records were not provided for review of usage/ technique.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from rotator cuff failure, instability, and glenoid loosening as reported.Wear of the glenoid was also identified as a secondary finding during investigation.The investigated wear may have been due to reported rotator cuff failure and migration of the humeral head, or may have been due to natural or accelerated wear over time due to the implant¿s compromised packaging and the length of its implantation.The glenoid loosening may have been a result of some combination of a rotator cuff failure and subsequent eccentric loading, off-axis insertion of the glenoid, uncemented use, or improper seating of the glenoid during the index surgery and may have contributed to the reported instability of the shoulder.The observed fracture was confirmed to have occurred during removal.However, the glenoid loosening, rotator cuff failure, and instability cannot be confirmed and the underlying reason and/or any contributing factors to the event cannot be confirmed as the devices were disposed of and no radiographs were provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: h6 - clinical code should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
EQUINOXE GLENOID, PEGGED BETA, MEDIUM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key22690345
Report Number1038671-2025-02660
Device Sequence Number15530397
Product Code KWS
UDI-Device Identifier10885862084514
UDI-Public10885862084514
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/25/2017
Device Catalogue Number314-02-13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer09/19/2025
09/24/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date09/19/2025
10/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/30/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age82 YR
Patient SexMale